An International Publisher for Academic and Scientific Journals
Author Login 
Scholars Journal of Medical Case Reports | Volume-14 | Issue-10
Peripheral Neuropathy Under Anti-TNF Therapy in a Patient with Ulcerative Colitis: A Case Report
R. Faris, A. El Marzouqi, M. Zouaoui, Y. Hnach, M. Azouaoui, N. Aqodad
Published: Oct. 27, 2026 | 31 22
Pages: 2358-2360
Downloads
Abstract
Infliximab is widely used in moderate to severe ulcerative colitis (UC). Neurological side effects of anti-TNF agents are uncommon, and when they occur it can be difficult to separate a drug reaction from a neurological manifestation of the disease itself. We report a 26-year-old woman with UC, revealed by steroid-refractory acute severe colitis, who received infliximab with azathioprine. After a 10-month interruption of treatment due to loss to follow-up, infliximab was restarted for a moderate flare. Eight days after the infusion, she presented with rapidly progressive symmetrical weakness of the four limbs, paresthesia and decreased reflexes. Electroneuromyography showed a mixed polyradiculoneuropathy, mainly in the lower limbs. Viral and syphilis serologies, vitamin B1, B9 and B12 levels, autoimmune tests and cerebrospinal fluid analysis were normal. Infliximab was stopped and the neurological signs disappeared spontaneously within six weeks. After discussion with the neurologists, infliximab was restarted, with no recurrence and good control of the colitis. In this patient, the clinical course suggests that the neuropathy was more likely an extra-intestinal manifestation of UC than a direct effect of infliximab.